Swelling ankles & feet

Marlene_K
Marlene_K Member Posts: 508
edited March 2014 in Breast Cancer #1
I haven't been on here for a few days. I was attempting to quit smoking and was focused on Quitnet all week. I was doing well... almost a week. I broke down today because of news I got at work today (a long story that I won't get into right now). Last night, my ankles & feet started to swell up. When I woke up, it seemed to have gone down and was fine all day. Tonight, it is starting again. Anyone ever get this? I will call my doctor's office in the morning, but I thought I'd put it out there. I'm on TAC and am scheduled for my 5th treatment next week. I only have 2 more to go. Doesn't it figure that I haven't been having any problems. Something tells me this isn't a good sign, but was hoping to get some answers here.

Thanks... Mar

Comments

  • chenheart
    chenheart Member Posts: 5,159
    Swelling
    This absolutely was a side affect I had during chemo~ my feet and ankles all the time, and sometimes my knees. My Dr put me on a diuretic; except for THAT side effect ( non stop peeing) it sure relieved the swelling!

    Let us know what your Dr says and suggests!

    Hugs,
    Chen♥
  • Marlene_K
    Marlene_K Member Posts: 508
    chenheart said:

    Swelling
    This absolutely was a side affect I had during chemo~ my feet and ankles all the time, and sometimes my knees. My Dr put me on a diuretic; except for THAT side effect ( non stop peeing) it sure relieved the swelling!

    Let us know what your Dr says and suggests!

    Hugs,
    Chen♥

    Thanks Chen!
    Can ALWAYS count on you to respond! It sure seems like I pee an awful lot... not sure why or how I can be retaining fluids because I drink water all the time and it comes right out the other end, lol. I did just do a bit of reading and found out that it is a side effect for chemo. I'll be calling tomorrow for sure, but I feel a bit relieved anyway.

    Thanks!

    Love, Mar
  • MAJW
    MAJW Member Posts: 2,510 Member
    Swelling...........
    That was one of the things I was always asked about during my chemo treatment and they always checked my ankles.......I was never bothered by it but I think it was because I take a diuretic for my bp......I was told that the steroids (Decadron)that we take before during and after an infusion causes fluid retention.....Again, I had no ankle swelling but did put on 10 pounds from the steroids.....
    Hoping all goes well with your next chemo......
    Peace be with you
  • crselby
    crselby Member Posts: 441
    quitting
    Marlene, you are my hero. For someone to simultaneously go through chemo AND quitting smoking at the same time is mind boggling to me. I've always been pretty gentle with myself, and let myself have that dessert or extra chocolate. Consequently, I am overweight. Smoking and being overweight and consuming alcohol seem to be the big risk factors we're told we can control. Well, I'm losing the battle to avoid sweets. My mother died quite young from a rather rare bone marrow cancer. (My onc was more excited by that part of my family history than my DCIS!) And, her father died from emphazema (sp?) from years of smoking. Her sister died from lung cancer. I am forever grateful that it is not a habit/addiction that I started because I watched some very dear people struggle to kick it. I have my own addiction to kick. So, I'm hoping you find your way back to the wagon and can get back on without too much difficulty. And my best prayers for you to find the strength to stay on the non-smoking wagon. We deserve to be healthy!
    ~~Connie~~
  • mimivac
    mimivac Member Posts: 2,143
    Ugh.
    Marlene, I had TAC x 6, too, and altough I did not experience the swelling you describe, I know it can be a side effect. Listen to Chen and bring it to your onc.'s attention. Chances are she can help alieviate some of the pain and swelling.

    Mimi